Duke Mathematical Journal
- Duke Math. J.
- Volume 139, Number 3 (2007), 483-525.
Orbits of discrete subgroups on a symmetric space and the Furstenberg boundary
Let be a symmetric space of noncompact type, and let be a lattice in the isometry group of . We study the distribution of orbits of acting on the symmetric space and its geometric boundary , generalizing the main equidistribution result of Margulis's thesis [M, Theorem 6] to higher-rank symmetric spaces. More precisely, for any and , we investigate the distribution of the set in . It is proved, in particular, that the orbits of in the Furstenberg boundary are equidistributed and that the orbits of in are equidistributed in “sectors” defined with respect to a Cartan decomposition. Our main tools are the strong wavefront lemma and the equidistribution of solvable flows on homogeneous spaces, which we obtain using Shah's result [S, Corollary 1.2] based on Ratner's measure-classification theorem [R1, Theorem 1]
Duke Math. J., Volume 139, Number 3 (2007), 483-525.
First available in Project Euclid: 24 August 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 22E40: Discrete subgroups of Lie groups [See also 20Hxx, 32Nxx]
Secondary: 37A17: Homogeneous flows [See also 22Fxx]
Gorodnik, Alexander; Oh, Hee. Orbits of discrete subgroups on a symmetric space and the Furstenberg boundary. Duke Math. J. 139 (2007), no. 3, 483--525. doi:10.1215/S0012-7094-07-13933-4. https://projecteuclid.org/euclid.dmj/1187916268